Alert archive / California / Wind Advisories in 2006
Wind Advisory 13, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 9, 2006, 2:00 PM PDT. It took effect at Oct 9, 2006, 8:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2006, 2:00 PM PDT (21:00 UTC)
- In effect from
- Oct 9, 2006, 8:00 PM PDT
- Expired
- Oct 10, 2006, 12:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 092100 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 200 PM PDT MON OCT 9 2006 ...STRONG AND GUSTY WINDS TONIGHT THROUGH TUESDAY MORNING... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL STRENGTHEN AS IT DIVES SOUTHWESTWARD OUT OF IDAHO LATE THIS AFTERNOON. WINDS ARE EXPECTED TO STRENGTHEN AHEAD OF THIS SYSTEM OVER PORTIONS OF NORTHERN CALIFORNIA BY THIS EVENING. GUSTY WINDS WILL CONTINUE AS THE LOW TRACKS ACROSS OUR AREA LATE TONIGHT INTO TUESDAY MORNING BEFORE DIMINISHING TUESDAY AFTERNOON. NO PRECIPITATION IS EXPECTED OVER THE ADVISORY AREA WITH THIS STORM SYSTEM. CAZ013-015-063-064-100500- /O.NEW.KSTO.WI.Y.0013.061010T0300Z-061010T1900Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHERN SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 200 PM PDT MON OCT 9 2006 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 12 PM PDT TUESDAY FOR THE INTERIOR COASTAL MOUNTAINS FROM CLEAR LAKE TO SOUTHWESTERN SHASTA COUNTY...THE MOUNTAINS OF WESTERN SHASTA COUNTY...AND THE NORTHERN SACRAMENTO VALLEY... GUSTY WINDS ARE EXPECTED THIS EVENING THROUGH TUESDAY MORNING OVER THE ADVISORY AREA. GUSTS TO 40 MPH OR HIGHER WILL BE POSSIBLE OVER EXPOSED MOUNTAIN RIDGES AND THROUGH NORTHEAST TO SOUTHWEST ORIENTED CANYONS. STRONG GUSTS WILL ALSO BE POSSIBLE OVER THE NORTHERN SACRAMENTO VALLEY...WITH THE STRONGEST GUSTS MAINLY WEST OF I-5. THE WINDS ARE EXPECTED TO DIMINISH TUESDAY AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JUSKIE
3 follow-up statements
000 WWUS76 KSTO 100529 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1029 PM PDT MON OCT 9 2006 ...STRONG AND GUSTY WINDS WILL INCREASE TONIGHT INTO TUESDAY MORNING... .STRONG LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA TONIGHT. IT WILL CONTINUE TO KICK UP GUSTY WINDS ACROSS THE NORTHERN SACRAMENTO VALLEY AND WESTERN FOOTHILLS TONIGHT AND TOMORROW MORNING. WINDS WILL DECREASE TOMORROW AFTERNOON AS HIGH PRESSURE BEGINS TO REBUILD OVER THE AREA. CAZ013-015-063-064-101200- /O.CON.KSTO.WI.Y.0013.000000T0000Z-061010T1900Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHERN SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 1029 PM PDT MON OCT 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY. NORTH TO NORTHEAST WIND GUSTS OVER 40 MPH ARE EXPECTED OVER EXPOSED MOUNTAIN RIDGES AND THROUGH NORTHEAST TO SOUTHWEST ORIENTED CANYONS. STRONG GUSTS WILL ALSO BE POSSIBLE OVER THE NORTHERN SACRAMENTO VALLEY...WITH THE STRONGEST GUSTS MAINLY WEST OF I-5. THE WINDS ARE EXPECTED TO DIMINISH TUESDAY AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SG
000 WWUS76 KSTO 101027 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 327 AM PDT TUE OCT 10 2006 CAZ016-066-068-101830- /O.EXA.KSTO.WI.Y.0013.000000T0000Z-061010T1900Z/ CENTRAL SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- 327 AM PDT TUE OCT 10 2006 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY FOR THE CENTRAL SACRAMENTO VALLEY...EASTERN FOOTHILLS OF THE NORTHERN SACRAMENTO VALLEY AND WESTERN PLUMAS COUNTY. NORTH TO NORTHEAST WIND GUSTS OVER 40 MPH ARE EXPECTED OVER EXPOSED MOUNTAIN RIDGES AND THROUGH NORTHEAST TO SOUTHWEST ORIENTED CANYONS. STRONG GUSTS WILL ALSO BE POSSIBLE OVER THE CENTRAL SACRAMENTO VALLEY...WITH THE STRONGEST GUSTS MAINLY WEST OF I-5. THE WINDS ARE EXPECTED TO DIMINISH THIS AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ013-015-063-064-101830- /O.CON.KSTO.WI.Y.0013.000000T0000Z-061010T1900Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHERN SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 327 AM PDT TUE OCT 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY FOR LAKE COUNTY...THE INTERIOR COASTAL MOUNTAINS FROM CLEAR LAKE TO SOUTHWESTERN SHASTA COUNTY...THE MOUNTAINS OF WESTERN SHASTA COUNTY AND THE NORTHERN SACRAMENTO VALLEY.... NORTH TO NORTHEAST WIND GUSTS OVER 40 MPH ARE EXPECTED OVER EXPOSED MOUNTAIN RIDGES AND THROUGH NORTHEAST TO SOUTHWEST ORIENTED CANYONS. STRONG GUSTS WILL ALSO BE POSSIBLE OVER THE NORTHERN SACRAMENTO VALLEY. THE WINDS ARE EXPECTED TO DIMINISH THIS AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSTO 101837 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1137 AM PDT TUE OCT 10 2006 CAZ013-015-016-063-064-066-068-101945- /O.EXP.KSTO.WI.Y.0013.000000T0000Z-061010T1900Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- 1137 AM PDT TUE OCT 10 2006 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... ALTHOUGH GUSTY WINDS ARE ANTICIPATED THROUGH MUCH OF THE DAY... ADVISORY LEVEL WIND SPEEDS ARE NO LONGER ANTICIPATED OVER INTERIOR NORTHERN CALIFORNIA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON PDT. $$ JUSKIE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 9, 10:15 AM PDT, 3 hours 45 minutes earlier.
Area forecast discussion, Oct 9, 10:15 AM PDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1015 AM PDT MON OCT 9 2006 .DISCUSSION... MAIN FOCUS THIS MORNING HAS BEEN ON FIRE WEATHER WITH IMPACT FROM APPROACHING INSIDE SLIDER CREATING SOME CONCERN. AS THIS FEATURE APPROACHES OUR AREA LATER TODAY...WINDS WILL BE ON THE INCREASE WITH STRONG SUBSIDENCE INDICATED BY DARKENING ON WATER VAPOR SPREADING OVER NORTHERN CALIFORNIA. SURFACE PRESSURE GRADIENTS ARE MAXIMIZED LATE TONIGHT...WHEN BOUNDARY LAYER STABILIZATION WILL NEED TO BE OVERCOME TO REALIZE STRONG WINDS AT THE SURFACE. UPPER SUPPORT APPEARS STRONGEST AT THIS TIME AS WELL. DECIDED ON RED FLAG WARNINGS FOR NORTHWEST THIRD OF FORECAST AREA WHERE NORTHEAST TRAJECTORIES WOULD CREATE THE GREATEST IMPACT. UPPER JET BECOMES ALIGNED OVER OUR NORTHERN MOUNTAINS ON TUESDAY...SO LINGERED THE RED FLAG WARNING THERE LONGER. OTHERWISE...AIRMASS APPEARS TOO DRY TO SUPPORT SHOWER/THUNDER THREAT OVER MOST OF OUR AREA. ONLY EXCEPTION WOULD BE IN THE SIERRA WHERE LATEST MODELS SUGGEST ISOLATED CONVECTION WOULD REMAIN A POSSIBILITY. WILL UPDATE ZONES/GRIDS SHORTLY TO DRY THINGS OUT A BIT. MAY NEED TO CONSIDER A WIND ADVISORY FOR THE NORTH END OF THE VALLEY TO COINCIDE WITH RED FLAG TIMING. AT THIS TIME...STILL THINKING WE WOULD COME UP JUST SHY OF WIND ADVISORY CRITERIA. JUSKIE && .AVIATION... UPR RDG WKNS THIS MRNG AS UPR LOW TRKS FM NE TO SW ACRS NORCAL TUES. NLY FLOW ALF OVR RTES INCREASING AFTER 00Z BCMG ELY TUES AFTN. VFR CONDS EXC ISOLD MVFR IN -SHRA/-TSRA OR MTN -SHSN AFT 00Z TUES TIL 06Z WED OVR SIERNEV. SNW LVLS LWRING 6500-7500 FT MSL AFT 08Z TUES. AREAS MDT TO STG NE TO E SFC WND CONT OVR NRN MTNS THRU TUES. && .STO WATCHES/WARNINGS/ADVISORIES... ...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM PDT TUESDAY FOR THE SOUTHEAST PORTION OF THE SHASTA TRINITY NF...THE EASTERN PORTION OF THE MENDOCINO NF...LAKE COUNTY AND THE NORTHERN SACRAMENTO VALLEY... ...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT TUESDAY FOR THE EASTERN PORTION OF THE SHASTA TRINITY NF... &&
Hazardous weather outlook, Oct 9, 6:00 AM PDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 600 AM PDT MON OCT 9 2006 CAZ013>019-063-064-066>069-101400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 600 AM PDT MON OCT 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A FEW SHOWERS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A FEW SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO EARLY WEDNESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:50 AM PDT | Red Flag Warning | STO | 43 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.